SciELO - Scientific Electronic Library Online

vol.31 issue1Numerical solution of the variational PDEs arising in optimal control theorySharpness of Muqattash-Yahdi problem author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links


Computational & Applied Mathematics

On-line version ISSN 1807-0302


LI, Min; FENG, Heying  and  LIU, Jianguo. The global convergence of a descent PRP conjugate gradient method. Comput. Appl. Math. [online]. 2012, vol.31, n.1, pp.59-83. ISSN 1807-0302.

Recently, Yu and Guan proposed a modified PRP method (called DPRP method) which can generate sufficient descent directions for the objective function. They established the global convergence of the DPRP method based on the assumption that stepsize is bounded away from zero. In this paper, without the requirement of the positive lower bound of the stepsize, we prove that the DPRP method is globally convergent with a modified strong Wolfe line search. Moreover, we establish the global convergence of the DPRP method with a Armijo-type line search. The numerical results show that the proposed algorithms are efficient. Mathematical subject classification: Primary: 90C30; Secondary: 65K05.

Keywords : PRP method; sufficient descent property; modified strong Wolfe line search; Armijo-type line search; global convergence.

        · text in English     · English ( pdf epdf )


Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License